| Catalog Number |
4986045 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent lumbar antero-posterior fixation at l4-l5 due to lumbar spinal canal stenosis.Intra-op, the posterior side of the cage chipped when adjusting the direction of cage during insertion.The cage was inserted as it was.There were no patient complications as a result of the alleged event.There was a delay of less than 60 minutes in overall procedure time.
Additional Manufacturer Narrative
Product analysis: only one small portion of the implant returned for analysis (approximately 3mm).Microscopic fracture surface examination identified rays emanating from the one corner of the implant surface.The above observations are consistent with brittle overload.If information is provided in the future, a supplemental report will be issued.